Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 2, 2008, 11:30 AM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 11:30 AM EDT (15:30 UTC)
- Expired
- Aug 2, 2008, 12:00 PM EDT
- In force
- 30 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 11:55 AM EDT | TSTM WND DMG | Westport, CT | NUMEROUS TREES AND POWER LINES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 10:39 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 021530
SVROKX
CTC001-021600-
/O.NEW.KOKX.SV.W.0086.080802T1530Z-080802T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1130 AM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL NOON EDT...
* AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DARIEN...OR NEAR STAMFORD...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DARIEN BY 1135 AM...
6 MILES SOUTHEAST OF NEW CANAAN BY 1140 AM...
NORWALK BY 1150 AM...
WESTPORT BY NOON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4102 7361 4108 7365 4120 7335 4111 7330
4110 7335 4109 7336 4106 7341 4105 7345
4104 7347 4104 7349 4102 7352 4102 7354
4100 7357
TIME...MOT...LOC 1530Z 242DEG 13KT 4105 7349
$$
DSW1 follow-up statement
000
WWUS51 KOKX 021553
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1153 AM EDT SAT AUG 2 2008
CTC001-021603-
/O.EXP.KOKX.SV.W.0086.000000T0000Z-080802T1600Z/
FAIRFIELD CT-
1153 AM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT NOON EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4102 7361 4108 7365 4120 7335 4111 7330
4110 7335 4109 7336 4106 7341 4105 7345
4104 7347 4104 7349 4102 7352 4102 7354
4100 7357
TIME...MOT...LOC 1553Z 242DEG 13KT 4109 7339
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:09 AM EDT, 21 minutes earlier.
Area forecast discussion, Aug 2, 11:09 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1109 AM EDT SAT AUG 2 2008 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL CROSS THE TRI-STATE THIS AFTERNOON AND EVENING...WITH ITS TRAILING COLD FRONT MOVING OFFSHORE AFTER MIDNIGHT TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION FROM SUNDAY INTO MONDAY NIGHT. HIGH PRESSURE MOVES ACROSS THE AREA ON TUESDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED FOR SEVERE THUNDERSTORM WATCH 791 THROUGH 6 PM FOR THE ENTIRE CWA. UPPED POPS TO 90 PCT CWA WIDE. WITH BRN OF 35-50 ACROSS CWA...HAVE POTENTIAL FOR MIXED MODES BOTH SUPER CELLS AND MULTI-CELLULAR. LOOKING AT 3KM EHI...THIS SUGGESTS POTENTIAL FOR ISOLATED SUPER CELLS IS GREATEST LATE THIS AFTERNOON AND EVENING ACROSS THE LOWER HUDSON VALLEY AND NORTHERN CONNECTICUT ZONES AS REGION GETS INTO LF QUAD OF 80KT POLAR JET...AND IS IN NOSE OF LOW LEVEL JET AS WELL. NOTING DEEP DRY LEVEL AT MID LEVELS ON 12Z SOUNDING SO POTENTIAL EXISTS FOR DAMAGING WIND GUSTS...WITH A GREATER THAN NORMAL CHANCE OF 60+ MPH WINDS (AN 80+ MPH MICRO BURST WOULD NOT SURPRISE ME). BACKING FLOW AHEAD OF LOW...COUPLED WITH ISALLABARIC BACKING DUE TO PRESSURE FALLS AHEAD OF DEVELOPING SURFACE LOW...WILL HELP KEEP LOW LEVEL HELICITY AT LEVELS SUPPORTING POTENTIAL TORNADIC DEVELOPMENT...ESPECIALLY WITH AN SUPER CELLS. WITH PWS PROGGED TO 1.5-1.75 INCHES LOCALIZED FLOODING POSSIBLE...ESPECIALLY WITH TRAINING OF CELLS. MINOR CHANGES MADE TO REMAINDER OF FORECAST IN NEAR TERM. && .SHORT TERM /SUNDAY THROUGH MONDAY/... BASE OF ANOMALOUSLY STRONG UPPER LOW PIVOTS THRU AREA SUN INTO SUN NIGHT...AND EAST ON MON. WOULD EXPECT ISOLATED TO SCT INSTABILITY SHRA/TSRA DEVELOPMENT DUE TO VORT ENERGY ROUNDING BASE OF TROUGH...RESIDUAL LOW-LEVEL MOISTURE AND STEEP LAPSE RATES. BEST CHANCE ACROSS NORTHERN ZONES...CLOSER TO UPPER LOW COLD POOL. HIGH TEMPS WILL LIKELY BE AT OR SLIGHTLY BELOW SEASONABLE (LOWER 80S NORTHERN ZONES/ MID 80S CITY/COAST) AS 850 HPA TEMPS WILL BE AROUND 13/14C AND WITH PLENTY OF INSTABILITY CU DEVELOPMENT. SKIES CLEAR OUT SUN NIGHT AS TROUGH AXIS MOVES ACROSS...WITH DEEP NW FLOW IN ITS WAKE. TEMPS SLIGHTLY BELOW SEASONABLE IN CANADIAN AIRMASS. STACKED LOW SLOWLY MOVES INTO GULF OF MAINE ON MON...WITH CONTINUED DEEP NW FLOW. SEASONABLY WARM CONDITIONS EXPECTED IN MODIFYING CANADIAN AIRMASS. ONE MORE SHORTWAVE ROUNDING BASE OF DEPARTING LOW COULD HAVE INSTABILITY CU AND ISOLATED SHRA DEVELOPING ACROSS N AND E ZONES MON AFTERNOON. MOSTLY SUNNY AS ONE WORKS FURTHER SW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HEIGHTS WILL RISE ON TUE AS TROUGH MOVES EAST AND THE RIDGE OVER THE PLAINS AND SE TRIES TO BUILD INTO THE NORTHEAST...BUT A VORTEX OVER HUDSON BAY WILL CAUSE A SQUEEZE PLAY OVER THE NORTHERN PLAINS INTO THE NORTHEAST WITH THE FLOW FLATTENING. THIS WILL RESULT IN ABOVE NORMAL TEMPERATURES THE FIRST HALF OF THE WEEK...BUT THE EXTREME HEAT WILL REMAIN CONFINED TO THE OHIO VALLEY...MID ATLANTIC AND SE. BY THU...THE RIDGE OVER THE SE BREAKS DOWN AND THE VORTEX SLIDES SE INTO SE CANADA WITH MORE SEASONABLE TEMPERATURES RETURNING. DRY THROUGH TUE NIGHT WITH HIGH PRESSURE IN PLACE. WARM FRONT PASSES NW OF THE AREA ON WED. CANT RULE OUT A SHOWER OR TSTM MAKING IT INTO WESTERN PARTS OF THE AREA SO HAVE SCHC POPS. UNSETTLED WX LIKELY CONTINUES THROUGH THU AS A COLD FRONT APPROACHES WED NIGHT AND MOVES THROUGH SLOWLY...POSSIBLY STALLING OUT JUST SOUTH OF LONG ISLAND. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER NE NJ AND LOWER HUDSON VALLEY OF NY MOVING EAST...AND MVFR TO POSSIBLY BRIEF IFR IN HEAVY RAIN POSSIBLE INTO EARLY AFTERNOON. THE THREAT FOR ADDITIONAL SHOWERS/TSTMS WILL PREVAIL THROUGH THE AFTERNOON AHEAD OF VIGOROUS UPPER SHORTWAVE. AS SUCH...ALL AREA TERMINALS COULD OBSERVE LOW END MVFR/IFR AND POSSIBLY LIFR IN ANY HEAVIER THUNDERSTORM ACTIVITY. WINDS WILL GENERALLY BE LIGHT SOUTH AHEAD OF WEAK LOW AND TO THE SOUTH OF FRONTAL BOUNDARY...GENERALLY 10 KTS OR LESS. STRONG GUST POTENTIAL IN +TSRA. THE WEAK LOW MOVES EAST OF THE REGION THIS EVENING...AND CONDITIONS WILL BEGIN TO IMPROVE. WITH CLEARING SKIES AND LIGHT WINDS...ANY RESIDUAL MOISTURE OVER THE ARE MAY PRODUCE FOG TONIGHT...POSSIBLY RESULTING IN SUB-VFR VSBYS LATE SAT NIGHT...MAINLY OUTSIDE OF KNYC TERMINALS. OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY... VFR CIGS/VSBYS EXPECTED SUN...THOUGH AN ISOLATED SHOWER OR TSTM WILL BE POSSIBLE SUN AFTERNOON. HIGH PRESSURE REMAINS OVER THE TERMINALS THROUGH TUESDAY WITH VFR CONDITIONS. A FRONTAL SYSTEM APPROACHES WEDNESDAY WITH LOCAL MVFR CONDITIONS POSSIBLE. && .MARINE... ONLY CHANGES WITH MORNING UPDATE WAS TO MODIFY PRECIP WORDING/TIMING AND REFLECT WATCH BOX OVER ALL WATERS. PREVIOUS DISCUSSION FOLLOWS... WINDS/SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA ON AREA WATERS THROUGH THE PERIOD...WITH SEAS GENERALLY 2-3 FT ON THE OCEAN AND 1 FT OR LESS ON THE SOUND/HARBOR/BACK BAYS. LOW PRES WILL DEVELOP ALONG A NEARLY STATIONARY BOUNDARY JUST SOUTH OF LONG ISLAND...AND THAT WAVE WILL TRACK THROUGH THE WATERS LATER TODAY. A COLD FRONT WILL THEN SWING THROUGH THE WATERS THIS EVENING. CONVECTION WILL BE DEVELOPING ON THE WATERS...PRODUCING HEAVY RAIN...STRONG WINDS AND DANGEROUS LIGHTNING. STORMS MAY BECOME STRONG ENOUGH TO PRODUCE A WATERSPOUT. CONDITIONS DRY OUT TONIGHT AS HIGH PRES BUILDS OVER THE AREA. WITH LOW PRES REMAINING IN THE GULF OF MAINE...ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE SUN AFTERNOON. CONDITIONS EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF THE FORECAST PERIOD. SEAS COULD APPROACH SCA LEVELS ON THE OCEAN LATE WED NIGHT/THU UNDER A STRENGTHENING SOUTHERLY FLOW. WITH ASTRONOMICAL HIGH TIDE FALLING SLIGHTLY FOR THIS EVENING HIGH TIDE...EXPECTING MINOR COASTAL FLOODING IN SOUTH SHORE BACK BAYS TO BE ISOLATED AND MARGINAL AT BEST. && .HYDROLOGY... FRONTAL SYSTEM AFFECTS REGION TODAY INTO THIS EVENING...WITH POTENTIAL FOR BETWEEN ONE-HALF AND ONE INCH OF RAINFALL TODAY. LOCALLY HEAVIER AMOUNTS WITH LOW CHANCE OF URBAN FLASH FLOODING POSSIBLE WHERE CELLS TRAIN...MOST LIKELY IN VICINITY OF WARM FRONT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV/MALOIT NEAR TERM...NV/MALOIT SHORT TERM...NV LONG TERM...AL AVIATION...PW MARINE...MPS/MALOIT HYDROLOGY...NV
Hazardous weather outlook, Aug 2, 10:56 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1056 AM EDT SAT AUG 2 2008 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>081-031500- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1056 AM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE STORMS WILL IMPACT THE REGION THROUGH THIS EVENING...DEVELOPING FROM WEST TO EAST. THE GREATEST THREAT IS FROM DAMAGING WINDS AND LARGE HAIL...HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 2, 10:33 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1033 AM EDT SAT AUG 2 2008 NJZ002>006-011-NYZ067-069-021515- BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-ORANGE-ROCKLAND-UNION-WESTERN PASSAIC- 1033 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...HUDSON... PASSAIC...ROCKLAND...SOUTHERN ORANGE AND UNION COUNTIES... AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF UNIONVILLE TO LAKE MOHAWK TO SUCCASUNNA-KENVIL TO 9 MILES WEST OF BERNARDSVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF WEST MILFORD TO HOPATCONG TO SUCCASUNNA-KENVIL TO 11 MILES NORTHWEST OF SOMERVILLE...AND MOVING SOUTHEAST AT 34 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Aug 2, 10:42 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1042 AM EDT SAT AUG 2 2008 NJZ002-NYZ067-069-021515- ORANGE-ROCKLAND-WESTERN PASSAIC- 1042 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND AND SOUTHERN ORANGE COUNTIES... AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SLOATSBURG...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... NEAR POMONA BY 1105 AM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Aug 2, 11:18 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1118 AM EDT SAT AUG 2 2008 NJZ003>006-011-NYZ067>074-021545- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-NEW YORK (MANHATTAN)-NORTHERN WESTCHESTER-ORANGE-PUTNAM-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN WESTCHESTER-UNION- 1118 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...EASTERN ORANGE...ESSEX...HUDSON...NEW YORK (MANHATTAN)...PASSAIC...PUTNAM... RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER COUNTIES... AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO 5 MILES NORTH OF POMONA TO MONSEY TO PATERSON TO CLARK...OR ALONG A LINE EXTENDING FROM WEST POINT TO PEEKSKILL TO MONSEY TO PATERSON TO SUMMIT...AND MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS.. AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Aug 2, 11:21 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1121 AM EDT SAT AUG 2 2008 CTZ009-021600- SOUTHERN FAIRFIELD- 1121 AM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY... AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STAMFORD...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR DARIEN BY 1130 AM. 5 MILES SOUTHEAST OF NEW CANAAN BY 1140 AM. NEAR NORWALK BY 1150 AM. NEAR WESTPORT BY NOON. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:36 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 54 min |
| Aug 2, 11:44 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 46 min |
| Aug 2, 12:49 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 41 min |
| Aug 2, 1:12 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 63 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.